Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 73, NWS Louisville, KY

July 17, 20256 counties in Indiana

NWS Louisville, KY issued this flash flood warning at Jul 17, 2025, 5:34 PM EDT for 6 counties in Indiana. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2025, 5:34 PM EDT (21:34 UTC)
Expired
Jul 18, 2025, 12:15 AM EDT
In force
7 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Clark County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Scott County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 6:03 PM EDTRAIN 1.821 Ne Mckinley, IN1.82 inches of rain in 60 mins Northeast of Mckinley - from local CoCo RaHS observer.
Jul 17, 6:05 PM EDTFLOODNew Pekin, INWater rising and entering house, Pekin - reported by Emergency Manager.
Jul 17, 6:13 PM EDTFLOODSouth Boston, INCars floating and ongoing water rescues - along State Highway 160, report by Emergency Manager.
Jul 17, 6:45 PM EDTFLASH FLOOD3 W Farabee, INMoving water over Blue River Church Rd, reported by Emergency Management.
Jul 17, 7:28 PM EDTFLASH FLOODNew Pekin, INCamper folded under bridge in floodwaters, along Shorts Corner Road; reported by Emergency Management.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2025-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2025-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
290 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

218 
WGUS53 KLMK 172134
FFWLMK
INC019-061-077-117-143-175-180015-
/O.NEW.KLMK.FF.W.0073.250717T2134Z-250718T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
534 PM EDT Thu Jul 17 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Northwestern Clark County in south central Indiana...
  Northern Harrison County in south central Indiana...
  Southwestern Jefferson County in south central Indiana...
  Northeastern Orange County in south central Indiana...
  Scott County in south central Indiana...
  Washington County in south central Indiana...

* Until 815 PM EDT.

* At 534 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Scottsburg, Salem, Vienna, Austin, Orleans, Blue River, New Pekin, 
  Stampers Creek, Borden and Campbellsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3869 8647 3869 8631 3873 8631 3874 8629
      3877 8628 3878 8620 3876 8614 3878 8609
      3876 8603 3876 8594 3873 8588 3874 8584
      3880 8580 3874 8566 3862 8575 3844 8593
      3850 8604 3842 8619 3858 8644

FLASH FLOOD...RADAR INDICATED

$$

SRW
3 follow-up statements
092 
WGUS53 KLMK 180008
FFWLMK
INC019-061-077-117-143-175-180215-
/O.EXT.KLMK.FF.W.0073.000000T0000Z-250718T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
808 PM EDT Thu Jul 17 2025

The National Weather Service in Louisville has extended the

* Flash Flood Warning for...
  Northwestern Clark County in south central Indiana...
  Northern Harrison County in south central Indiana...
  Southwestern Jefferson County in south central Indiana...
  Northeastern Orange County in south central Indiana...
  Scott County in south central Indiana...
  Washington County in south central Indiana...

* Until 1015 PM EDT.

* At 808 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Scottsburg, Salem, Vienna, Austin, Orleans, Blue River, New Pekin, 
  Stampers Creek, Borden and Campbellsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3869 8647 3869 8631 3873 8631 3874 8629
      3877 8628 3878 8620 3876 8614 3878 8609
      3876 8603 3876 8594 3873 8588 3874 8584
      3880 8580 3874 8566 3862 8575 3844 8593
      3850 8604 3842 8619 3858 8644

FLASH FLOOD...RADAR INDICATED

$$

SRW
809 
WGUS53 KLMK 180207
FFWLMK
INC019-061-077-117-143-175-180415-
/O.EXT.KLMK.FF.W.0073.000000T0000Z-250718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
1007 PM EDT Thu Jul 17 2025

The National Weather Service in Louisville has extended the

* Flash Flood Warning for...
  Northwestern Clark County in south central Indiana...
  Northern Harrison County in south central Indiana...
  Southwestern Jefferson County in south central Indiana...
  Northeastern Orange County in south central Indiana...
  Scott County in south central Indiana...
  Washington County in south central Indiana...

* Until 1215 AM EDT.

* At 1007 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Scottsburg, Salem, Vienna, Austin, Orleans, Blue River, New Pekin, 
  Stampers Creek, Borden and Campbellsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3869 8647 3869 8631 3873 8631 3874 8629
      3877 8628 3878 8620 3876 8614 3878 8609
      3876 8603 3876 8594 3873 8588 3874 8584
      3880 8580 3874 8566 3862 8575 3844 8593
      3850 8604 3842 8619 3858 8644

FLASH FLOOD...RADAR INDICATED

$$

CJP
757 
WGUS73 KLMK 180406
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
1206 AM EDT Fri Jul 18 2025

INC019-061-077-117-143-175-180416-
/O.EXP.KLMK.FF.W.0073.000000T0000Z-250718T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark IN-Harrison IN-Jefferson IN-Orange IN-Scott IN-Washington
IN-
1206 AM EDT Fri Jul 18 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 1215 AM EDT EARLY THIS MORNING 
FOR NORTHWESTERN CLARK, NORTHERN HARRISON, SOUTHWESTERN JEFFERSON, 
NORTHEASTERN ORANGE, SCOTT AND WASHINGTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 700 AM EDT Friday for portions 
of Indiana and Kentucky.

&&

LAT...LON 3869 8647 3869 8631 3873 8631 3874 8629
      3877 8628 3878 8620 3876 8614 3878 8609
      3876 8603 3876 8594 3873 8588 3874 8584
      3880 8580 3874 8566 3862 8575 3844 8593
      3850 8604 3842 8619 3858 8644

$$

CJP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 4:11 PM EDT, 1 hour 23 minutes earlier. Its key messages:

  • * Scattered to numerous showers and thunderstorms expected this afternoon and evening in southern IN and north-central KY. Storms could produce localized flash flooding and damaging wind gusts, in addition to frequent lightning. * Torrential rainfall is expected with the storms this afternoon and flash flooding may occur. * Outside of storms, very hot and humid across central and southern KY with heat indices up to 100-105 this afternoon. * A continued active pattern continues into the weekend and early next week, with daily chances for showers and storms. Hot and humid weather is also expected to continue.
Area forecast discussion, Jul 17, 4:11 PM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
411 PM EDT Thu Jul 17 2025

.KEY MESSAGES...

* Scattered to numerous showers and thunderstorms expected this
  afternoon and evening in southern IN and north-central KY. Storms
  could produce localized flash flooding and damaging wind gusts, in
  addition to frequent lightning.

* Torrential rainfall is expected with the storms this afternoon and
  flash flooding may occur.

* Outside of storms, very hot and humid across central and southern
  KY with heat indices up to 100-105 this afternoon.

* A continued active pattern continues into the weekend and early
  next week, with daily chances for showers and storms. Hot and
  humid weather is also expected to continue.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 411 PM EDT Thu Jul 17 2025

Scattered strong storms are ongoing this afternoon, mainly in
southern IN and northern portions of central KY. This development
has occurred with strong heating of a very moist airmass along and
just south of a stalled frontal boundary in southern IL/IN. MLCAPE
is around 3000 J/kg as noted in recent SPC RAP mesoanalysis data.
Weak mid-level westerlies are producing deep-layer shear on the
order of 15-20 kts. Storm mode continues to look like only loosely
organized clusters as cold pools interact. Localized wet microbursts
remain a possible hazard through this evening given the strong
destabilization taking place and weak shear.

PW of 2+ inches near the boundary will support very heavy rainfall
rates of 1-3 inches/hr at times. Storm motion is progressive enough
to avoid widespread flooding issues, but some west to east training
is possible with deep-layer mean wind roughly parallel to the
stalled boundary. Expanded the Flood Watch slightly westward this
morning, and considered expanding further west across portions of
southern IN and north central KY. However, not quite confident
enough to expand further west at this time due to higher FFG in most
of those areas and limited confidence in significant training
occurring. But, expect ponding of water on roads in thunderstorms.
Some localized flash flooding will be possible in areas that see
repeated/excessive heavy rainfall.

Thunderstorm coverage looks more isolated across southern KY into
the evening hours. This evening, scattered storms will gradually
wane in both coverage and intensity after 02Z. However, additional
isolated to scattered convection looks possible again overnight into
early Friday. A weak mid-level wave is forecast to move east across
the stalled frontal zone, and with such rich moisture in place, we
are unlikely to see a completely clear radar overnight. Reduced
convective intensity and coverage will lower the overall flooding
threat during the overnight hours, however. So will leave the
expiration time on the Flood Watch at 04Z, but as the previous
discussion mentioned, cannot completely rule out needing to extend
at least a portion of the Watch into Friday morning.

Friday will remain very warm and humid. Sfc warming may be held back
a bit by cloud cover. Afternoon temperatures still look to rise into
the mid 80s to around 90. Isolated to scattered showers and storms
will be possible in a very moist, weakly forced environment.
Localized heavy rainfall, gusty winds, and lightning will be
possible with any storm.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
Issued at 411 PM EDT Thu Jul 17 2025

Strong upper level ridging remains in place across the South through
the weekend and into early next week, with the center retrograding
westward just a bit. Amplifying ridging over the Plains will
gradually yield more of a NW flow pattern with time. Shortwave
disturbances moving through the flow will likely bring episodic
bouts of convection. The northwest flow pattern could result in
multiple MCSs that drop down into the region. Current thinking is
that northern IL, central/southern IN and into northern/eastern KY
could see the most convective action along with a threat of flash
flooding.

Conditions will remain relatively hot and humid through early next
week, with highs in the upper 80s and lower 90s. From Tuesday
onward, the heat will build with time as the ridge aloft strengthens
over the Southeast and Lower Ohio Valley. Excessive heat becomes a
greater concern through the midweek time frame, with temperatures in
the low to mid 90s and peak heat indices well over 100. We should
also gradually see a trend toward drier conditions overall late in
the period.

&&

.AVIATION /18Z TAFS THROUGH 00Z SATURDAY/...
Issued at 219 PM EDT Thu Jul 17 2025

Scattered to numerous showers and storms are expected through the
evening hours, especially in southern IN and north-central KY near a
stalled frontal boundary. TSRA coverage/probability is highest at
HNB/SDF/LEX, with lower chances at BWG. There is also a concern for
isolated to scattered lingering overnight as a weak mid-level wave
moves west to east over the stalled boundary. A very moist airmass
will yield high rainfall rates with any storm. Localized
downbursts/gusty winds are also possible with stronger storms this
afternoon and evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until midnight EDT /11 PM CDT/ tonight for
     KYZ023>025-028>043-045>049-055>057-067.
IN...Flood Watch until midnight EDT /11 PM CDT/ tonight for
     INZ076>079-083-084-089>092.

&&

SHORT TERM...EBW
LONG TERM...EBW
AVIATION...EBW
Hazardous weather outlook, Jul 17, 4:54 PM EDT, 40 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
454 PM EDT Thu Jul 17 2025

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-055>057-067-
182100-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Hardin-Bullitt-
Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-Scott KY-Harrison KY-
Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-Nelson-
Washington KY-Mercer-Jessamine-Clark KY-Boyle-Garrard-Madison-
Lincoln-
454 PM EDT Thu Jul 17 2025 /354 PM CDT Thu Jul 17 2025/

...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms are expected across
the outlook area this afternoon and evening. Some of the storms could
be severe with strong gusty winds, torrential rainfall, and intense
lightning. The heavy rainfall expected with these storms could lead
to instances of flash flooding across southern Indiana and north
central Kentucky.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of showers and thunderstorms are expected through the
upcoming period. Thunderstorms will be capable of producing
torrential rainfall, gusty winds, and lightning. Heavy rainfall rates
may lead to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move to the east at 20 to 25 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

KYZ026-027-053-054-061>066-070>078-081-082-182100-
Ohio-Grayson-Larue-Marion-Butler-Edmonson-Hart-Green-Taylor-Casey-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
454 PM EDT Thu Jul 17 2025 /354 PM CDT Thu Jul 17 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Isolated storms are possible through this evening. Any storm could
produce brief heavy rainfall, gusty winds, and lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Rounds of showers and thunderstorms are expected through the upcoming
period. Thunderstorms will be capable of producing torrential
rainfall, gusty winds, and lightning. Heavy rainfall rates may lead
to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GENERAL STORM MOTION OF THE DAY:

Storms will move to the east at 15 to 20 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EBW

In the hours before

Special weather statement, Jul 17, 5:05 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
505 PM EDT Thu Jul 17 2025

INZ084-090-KYZ024>026-028-172130-
Crawford IN-Harrison IN-Meade KY-Hardin KY-Ohio KY-Breckinridge KY-
505 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HARRISON...SOUTH
CENTRAL CRAWFORD...MEADE...BRECKINRIDGE...NORTHWESTERN HARDIN AND
NORTHEASTERN OHIO COUNTIES THROUGH 530 PM EDT/430 PM CDT/...

At 505 PM EDT/405 PM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles southwest of Brandenburg, moving east at 25
mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brandenburg, Hardinsburg, Radcliff, Webster, Vine Grove, Irvington,
Muldraugh, West Point, Elizabeth, and Ekron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3766 8664 3766 8662 3768 8663 3805 8646
      3806 8643 3809 8644 3817 8640 3817 8593
      3767 8596 3760 8651 3761 8649 3762 8651
      3761 8653 3760 8652 3760 8657 3758 8668
TIME...MOT...LOC 2105Z 272DEG 22KT 3791 8633

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRW
Special weather statement, Jul 17, 5:06 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
506 PM EDT Thu Jul 17 2025

KYZ034>036-039>041-046>048-172130-
Shelby KY-Mercer KY-Scott KY-Woodford KY-Fayette KY-Jessamine KY-
Franklin KY-Washington KY-Anderson KY-
506 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SHELBY...NORTHERN
MERCER...WOODFORD...SOUTHWESTERN SCOTT...ANDERSON...NORTHWESTERN
JESSAMINE...NORTHEASTERN WASHINGTON...WEST CENTRAL FAYETTE AND
SOUTHERN FRANKLIN COUNTIES THROUGH 530 PM EDT...

At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Georgetown, Frankfort, Lawrenceburg, Versailles, Ballard, Wilmore,
Midway, Slickway, Wayside, and Dugansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3784 8463 3785 8516 3802 8512 3803 8510
      3804 8512 3823 8508 3824 8459
TIME...MOT...LOC 2106Z 272DEG 22KT 3802 8496

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRW
Special weather statement, Jul 17, 5:13 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Louisville KY
513 PM EDT Thu Jul 17 2025

KYZ041-047>049-055>057-172145-
Boyle KY-Mercer KY-Fayette KY-Jessamine KY-Clark KY-Madison KY-
Garrard KY-
513 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MERCER...
NORTHWESTERN GARRARD...SOUTHERN CLARK...JESSAMINE...NORTHEASTERN
BOYLE...MADISON AND SOUTHEASTERN FAYETTE COUNTIES THROUGH 545 PM
EDT...

At 513 PM EDT, Doppler radar was tracking a strong thunderstorm near
Richmond, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lexington, Richmond, Nicholasville, Danville, Harris Ferry, Mccreary,
Wilmore, Goffs Corner, Valley View, and Marksbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3792 8399 3790 8399 3786 8401 3787 8403
      3784 8400 3783 8404 3785 8406 3782 8407
      3785 8408 3782 8412 3781 8412 3782 8410
      3781 8408 3778 8411 3777 8408 3767 8410
      3767 8477 3794 8468 3798 8399 3794 8397
TIME...MOT...LOC 2113Z 272DEG 22KT 3782 8435

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRW
Special weather statement, Jul 17, 5:14 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Louisville KY
514 PM EDT Thu Jul 17 2025

INZ076>078-090>092-172145-
Orange IN-Washington IN-Floyd IN-Clark IN-Scott IN-Harrison IN-
514 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL HARRISON...WESTERN
CLARK...NORTHERN FLOYD...ORANGE...SOUTHWESTERN SCOTT AND WASHINGTON
COUNTIES THROUGH 545 PM EDT...

At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
New Albany, Scottsburg, Salem, Paoli, Clarksville, Vienna,
Sellersburg, Orleans, French Lick, and Blue River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3864 8566 3834 8574 3847 8644 3859 8668
      3869 8668 3869 8631 3873 8631 3874 8629
      3876 8628
TIME...MOT...LOC 2114Z 272DEG 22KT 3854 8614

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRW
Special weather statement, Jul 17, 5:16 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
416 PM CDT Thu Jul 17 2025

KYZ023-024-026-027-172145-
Grayson KY-Hancock KY-Ohio KY-Breckinridge KY-
416 PM CDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HANCOCK...
NORTHWESTERN GRAYSON...SOUTHWESTERN BRECKINRIDGE AND NORTHEASTERN
OHIO COUNTIES THROUGH 445 PM CDT...

At 416 PM CDT, Doppler radar was tracking a strong thunderstorm near
Whitesville, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hartford, Hardinsburg, Fordsville, Horse Branch, Taffy, Mcquady,
Goering, Ralph, Shreve, and Tousey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3765 8688 3765 8686 3767 8684 3767 8682
      3770 8685 3773 8684 3774 8682 3777 8682
      3781 8680 3778 8645 3744 8657 3747 8697
TIME...MOT...LOC 2116Z 272DEG 15KT 3761 8678

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRW
Special weather statement, Jul 17, 5:24 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Louisville KY
524 PM EDT Thu Jul 17 2025

INZ090-KYZ024-025-028-172200-
Harrison IN-Meade KY-Hardin KY-Breckinridge KY-
524 PM EDT Thu Jul 17 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN HARRISON...MEADE...
BRECKINRIDGE AND NORTHWESTERN HARDIN COUNTIES THROUGH 600 PM EDT/500
PM CDT/...

At 524 PM EDT/424 PM CDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Hardinsburg, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brandenburg, Hardinsburg, Webster, Irvington, Ekron, Mauckport,
Laconia, Dyer, Mcquady, and Frymire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3808 8636 3811 8598 3766 8604 3760 8648
      3761 8648 3760 8650 3762 8650 3762 8651
      3761 8654 3760 8654 3760 8658 3759 8658
      3758 8662 3761 8663
TIME...MOT...LOC 2124Z 272DEG 14KT 3789 8635

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SRW

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:20 PM EDTSpecial Weather StatementLMKDubois25 min
Jul 16, 8:42 PM EDTSpecial Weather StatementLMKDubois, Orange33 min
Jul 16, 9:14 PM EDTSpecial Weather StatementLMKClark, Crawford, Floyd, Harrison, Orange, Washington31 min
Jul 16, 10:23 PM EDTSpecial Weather StatementLMKJefferson37 min
Jul 17, 3:46 AM EDTFlood WatchLMKClark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more27 hr
Jul 17, 12:31 PM EDTSpecial Weather StatementLMKJefferson29 min
Jul 17, 12:53 PM EDTSpecial Weather StatementLMKJefferson37 min
Jul 17, 2:37 PM EDTSpecial Weather StatementLMKScott38 min
Jul 17, 3:08 PM EDTAreal Flood AdvisoryLMKClark, Jefferson, Scott7 hr
Jul 17, 3:08 PM EDTSpecial Weather StatementLMKDubois37 min
Jul 17, 3:23 PM EDTSpecial Weather StatementLMKHarrison37 min
Jul 17, 3:42 PM EDTSevere Thunderstorm WarningLMKClark17 min
Jul 17, 3:50 PM EDTAreal Flood AdvisoryLMKDubois5 hr
Jul 17, 4:02 PM EDTSpecial Weather StatementLMKCrawford, Perry28 min
Jul 17, 4:24 PM EDTSpecial Weather StatementLMKCrawford, Harrison, Perry36 min
Jul 17, 4:38 PM EDTAreal Flood AdvisoryLMKClark, Floyd, Scott10 min
Jul 17, 4:48 PM EDTFlash Flood WarningLMKClark, Floyd, Scott5 hr
Jul 17, 4:52 PM EDTSpecial Weather StatementLMKClark, Orange, Washington23 min
Jul 17, 4:59 PM EDTAreal Flood AdvisoryLMKClark, Crawford, Floyd, Harrison, Perry, Washington5 hr
Jul 17, 5:04 PM EDTAreal Flood AdvisoryLMKClark, Harrison, Jefferson, Orange, Scott, Washington30 min
Jul 17, 5:14 PM EDTSpecial Weather StatementLMKClark, Orange, Washington31 min
Jul 17, 5:37 PM EDTSpecial Weather StatementLMKWashington23 min
Jul 17, 6:00 PM EDTAreal Flood AdvisoryLMKClark, Floyd, Harrison34 min
Jul 17, 6:10 PM EDTFlash Flood Warning Considerable damage threatLMKClark, Scott, Washington5 hr
Jul 17, 6:34 PM EDTFlash Flood WarningLMKClark, Floyd, Harrison2 hr
Jul 17, 6:38 PM EDTAreal Flood AdvisoryLMKCrawford, Harrison, Perry3 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.